HomeAnswersMedical Gastroenterologydrug interactionsWhat happens when you take Caffeine and Ibuprofen together?

Could taking tablet Ibuprofen 200 mg and Caffeine 200 mg together harm my stomach?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Ajeet Kumar

Medically reviewed by

iCliniq medical review team

Published At October 6, 2021
Reviewed AtAugust 31, 2023

Patient's Query

Hello doctor,

I am having nausea and stomach pain after taking 200 mg of Caffeine and 200 mg of Ibuprofen. And as my stomach pain has not gone away, I wonder whether I could have damaged my stomach as I understand Caffeine in high doses can have harmful interactions with Ibuprofen.

Kindly help.

Answered by Dr. Ajeet Kumar

Hello,

Welcome to icliniq.com.

One dose of Ibuprofen does not happen to cause ulcer or stomach damage. However, it can temporarily increase gastric acid production and can cause some temporary stomach upset.

I suggest you take capsule Esomeprazole (proton pump inhibitor) 30 minutes before meals once daily for three to four days.

Caffeine increases the acid production of the stomach and interacts with Ibuprofen. But it does not need any separate treatment except to take medication as advised above.

What was the reason for taking Caffeine and Ibuprofen?

Take care.

Patient's Query

Hello doctor,

Thank you for the reply.

I usually take H2 blockers and antacids for my acid reflux. I apologize for forgetting to write down why I took Ibuprofen and Caffeine together. The reason is that I had an important evaluation, and I have been suffering from a severe sinus infection for the past month, which left me with fever and fatigue yesterday.

I understand that Caffeine increases the effect of Ibuprofen. Would 200 mg of Caffeine along with 200 mg of Ibuprofen have severe effects?

Thanks.

Answered by Dr. Ajeet Kumar

Hi,

Welcome back to icliniq.com.

Caffeine and Ibuprofen both increase acid production as they have a synergistic effect. However, a single dose would not cause any complications like ulcers or perforation. The H2 blocker are an otherwise good acid suppressant but not that effective as Esomeprazole.

Take care.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Ajeet Kumar
Dr. Ajeet Kumar

Medical Gastroenterology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Medical Gastroenterology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy